MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Catalog Number 03.010.052
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date the aiming device holes are misaligned to the nails holes.It looks like the aiming arm device is offset.There was no patient involvement this report is for one (1) aiming arm for ti cannulated tibial nails-ex.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Lot number was updated.A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device history lot, part number: 03.010.052, synthes lot number: 3115151, supplier lot number: 3115151, release to warehouse date: 29-apr-2009, supplier: (b)(4).No ncrs were generated during production.This non-conformance is not relevant to the complaint condition, as it is related to product packaging/part protruding from packaging.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A visual inspection revealed worn and scratched surfaces on the connecting tabs for insertion handle of the returned aiming arm.No new issues were identified on the remaining portions of the device.With the damage identified the returned device is consistent with the given complaint condition and therefore the overall complaint condition was confirmed.Dimensional analysis was not performed on the features with surface wear as it was noted to be significant post manufacture damage.However further dimensional analysis was performed on all available slots on the device that accepts mating instruments for construct alignment.Dhr review performed showed no issues relevant to complaint condition except for an nc related to packaging which is irrelevant to compliant condition.While no root cause could be determined it is possible that the any unintended improper alignment could have contributed to given complaint condition.Also, it is possible that the observed worn and scratched surfaces on the connecting tab portions would have also led to alignment issues as described in complaint condition.However, the observed worn condition is consistent with device usage for over 9 years.Furthermore, during the investigation no design/manufacturing issues were identified.Therefore, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown nail (part # unknown, lot # unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 corrected data: h4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7951735
Report Number2939274-2018-54284
Device Sequence Number1303217
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.052
Device Lot Number3115151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer10/18/2018
11/14/2018
11/28/2018
12/04/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/05/2018
11/15/2018
11/28/2018
12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1